Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 23, 2006, 3:59 AM CDT for Pemiscot County, Missouri; Lake County, Obion County, Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 3:59 AM CDT (08:59 UTC)
- Expired
- Sep 23, 2006, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Pemiscot County, MO, Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 5:00 AM CDT | FLASH FLOOD | N Tiptonville, TN | WATER COVERING SEVERAL ROADWAYS IN NORTH PORTION OF LAKE COUNTY. |
| Sep 23, 5:45 AM CDT | FLASH FLOOD | Union City, TN | FLOOD IN LOW-LYING AREAS AND CITY PARK UNDER 3.5 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 230901
FFWMEG
MOC155-TNC095-131-231300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE
OBION COUNTY IN NORTHWEST TENNESSEE
PEMISCOT COUNTY IN SOUTHEAST MISSOURI
* UNTIL 800 AM CDT
* AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
HEAVY RAIN CONTINUES TO FALL OVER NORTHERN PORTIONS OF THE WARNED
COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
CITY...TROY...TIPTONVILLE...CLAYTON...BOLTON...WARDELL AND HAYTI
HEIGHTS
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. TURN AROUND, DONT DROWN
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
3642 8995 3640 8956 3651 8942
$$2 follow-up statements
000
WGUS74 KMEG 231008
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT SAT SEP 23 2006
MOC155-TNC095-131-231300-
PEMISCOT MO-LAKE TN-OBION TN-
502 AM CDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
OBION...LAKE AND PEMISCOT COUNTIES...
AT 459 AM CDT...HEAVY RAIN BETWEEN ONE HALF AND ONE INCH PER HOUR
WAS CONTINUING TO FALL OVER NORTHERN PORTIONS OF OBION...LAKE...AND
PEMISCOT COUNTIES. DOPPLER RADAR HAS ESTIMATED THAT THESE LOCATIONS
HAVE ALREADY RECEIVED 5 TO 7 INCHES OF RAINFALL. THE LAKE COUNTY
SHERIFFS OFFICE HAS REPORTED WATER COVERING SEVERAL ROADWAYS ACROSS
THE NORTHERN PORTIONS OF THE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPTONVILLE...WOODLAND MILLS...UNION CITY...SAMBURG...CLAYTON AND
HAYWARD
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.
.PLEASE REPORT ANY FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
3642 8995 3640 8956 3651 8942
$$000
WGUS74 KMEG 231049
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 AM CDT SAT SEP 23 2006
MOC155-TNC095-131-231300-
PEMISCOT MO-LAKE TN-OBION TN-
531 AM CDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
OBION...LAKE AND PEMISCOT COUNTIES...
AT 526 AM CDT...SIGNIFICANT FLOODING WAS STILL BE REPORTED OVER
NORTHERN PORTIONS OF PEMISCOT...OBION...AND LAKE COUNTIES. DOPPLER
RADAR HAS ESTIMATED THAT THESE LOCATIONS HAVE RECEIVED 6 TO 10
INCHES OF RAINFALL. MODERATE RAIN CONTINUES TO FALL OVER PORTIONS OF
THE WARNED AREA AND WILL CONTINUE TO AGGREVATE THE ONGOING FLOODING.
AT 515 AM CDT...PEMISCOT CENTRAL DISPATCH REPORTED SIGNIFICANT
FLOODING IN SOUTH PORTAGEVILLE AND MARSTON IN EXTREME NORTHERN
PORTIONS OF PEMISCOT COUNTY. IN SOUTH PORTAGEVILLE...WATER WAS
ENTERING INTO HOMES AND SANDBAGGING WAS UNDERWAY TO PREVENT
ADDITIONAL FLOODING IN NEARBY HOMES. ALSO AN AMBULANCE SHED IN TOWN
HAD ONE FOOT OF WATER INSIDE. IN THE COMMUNITY OF MARSTON ALONG
INTERSTATE 55 WATER WERE INTO HOMES AND EVACUATIONS WERE UNDERWAY.
COUNTY ROADS ALSO HAD WATER OVER THEM NEAR WARDELL AND HAYWARD.
AT 545 AM CDT...OBION COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING
OF LOW LYING AREAS IN UNION CITY. THE UNION CITY PARK WAS UNDER
THREE AND A HALF FEET OF WATER. IN ADDITION...WATER WAS RISING
RAPIDLY ALONG HARRIS CREEK AND THREATENING THE GREEN ACRES MOBILE
HOME PARK. RESIDENTS IN THIS AREA ARE URGED TO TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPTONVILLE...WOODLAND MILLS...UNION CITY...SAMBURG...CLAYTON AND
HAYWARD
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.
.PLEASE REPORT ANY FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN MEMPHIS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
3642 8995 3640 8956 3651 8942
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:46 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 23, 3:46 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT SAT SEP 23 2006
.DISCUSSION...
ACTIVE WEATHER CONTINUES EARLY THIS MORNING ACROSS THE
MID-SOUTH...AND WILL CONTINUE INTO TONIGHT. FLOODING IS THE MAIN
CONCERN AT THE MOMENT...BUT THE SEVERE WEATHER THREAT ALSO
PERSISTS THROUGH TONIGHT. TRAINING THUNDERSTORMS IN A BAND HAVE
AFFECTED LOCATIONS FROM PARTS OF NORTHEAST AR ACROSS THE MISSOURI
BOOTHEEL INTO PARTS OF NORTHWEST TN OVERNIGHT. RADARS INDICATE A
MAXIMUM OF 12 TO 15 INCHES OF RAIN HAVE OCCURRED FROM RANDOLPH TO
CLAY COUNTY THE LAST COUPLE OF DAYS...ALTHOUGH HAVE NOT RECEIVED
ANY GROUND TRUTH RAIN MEASUREMENTS TO VERIFY THIS. HOWEVER...WE ARE
BEGINNING TO RECEIVE REPORTS OF WATER GETTING INTO HOUSES. WITH
MORE HEAVY RAIN FORECAST...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS
OF NORTHEAST AR...THE MO BOOTHEEL...INTO NORTHWEST TN THROUGH
TONIGHT.
A VERY GOOD WEST TO EAST THERMAL BOUNDARY HAS SET UP ACROSS
NORTHERN PARTS OF THE MID-SOUTH. WITH SOUTHWEST FLOW
ALOFT...THUNDERSTORMS HAVE CONTINUOUSLY TRAINED ACROSS THIS AREA SINCE
YESTERDAY EVENING. IT MAY BE LATER THIS MORNING BEFORE THIS BAND
OF RAIN DIMINISHES OR PUSHES NORTH. STRONG SOUTH WINDS ARE FEEDING
LOWER TO MID 70S DEWPOINT AIR INTO THIS AREA. PRECIPITABLE WATER
VALUES ARE OVER 2 INCHES.
MEANWHILE...THE SEVERE WEATHER THREAT ALONG WITH MORE HEAVY RAIN STILL
EXIST ACROSS THE ENTIRE MID-SOUTH INTO TONIGHT WITH THE APPROACH OF A
COLD FRONT FROM THE WEST. SURFACE LOW PRESSURE OVER OK WILL LIFT
TO THE NORTHEAST TODAY WITH AN ASSOCIATED COLD FRONT MOVING TOWARD
THE MID-SOUTH. THE FRONT WILL MOVE INTO THE MID-SOUTH THIS
AFTERNOON AND THROUGH THE AREA TONIGHT AND EARLY SUNDAY. A SQUALL
LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT BY LATE THIS
AFTERNOON AND MOVE THROUGH THE MID-SOUTH. WITH HIGH WIND SHEAR
AND MLCAPES FORECAST TO CLIMB TO BETWEEN 3500 AND 4000 J/KG...THE
SQUALL LINE WILL PROBABLY CONTAIN SEVERE THUNDERSTORMS. IN
ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY AHEAD
OF THE SQUALL LINE / COLD FRONT DUE TO DAYTIME HEATING AND WARM
AIR ADVECTION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL
POSSIBLE. THE SHEAR DOES BECOME MORE UNI-DIRECTIONAL DURING THE
DAY POSSIBLY REDUCING THE THREAT FROM TORNADOES BY THE TIME THE
SQUALL LINE ARRIVES. HOWEVER...EVEN WITH THE SQUALL
LINE...ISOLATED TORNADOES CAN NOT BE RULED OUT.
THE FRONT WILL MOVE SOUTHEAST OF THE MID-SOUTH SUNDAY MORNING FOLLOWED
BY DRIER AND COOLER AIR. LATEST MODELS INDICATE THE NEXT FRONT AND
CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT
AND THURSDAY...ABOUT AS INDICATED IN OUR PRESENT FORECAST / GRIDS.
ATTM...DYNAMICS / MOISTURE WITH THIS FRONT APPEAR TO BE MUCH LESS
THAN TODAYS FRONT. HOWEVER...THE FRONT TOWARDS THE MIDDLE OF NEXT
WEEK IS FORECAST TO BE FOLLOWED BY UNSEASONABLY COOL AIR. THE GFS
SHOWS THE ZERO DEGREE ISOTHERM AT 850 MB NEAR THE NORTHEAST TIP OF
THE MID-SOUTH 12Z FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 88 62 75 55 / 70 80 20 10
MKL 87 62 74 51 / 70 80 30 10
JBR 85 59 72 51 / 80 60 20 10
TUP 89 70 77 54 / 50 80 50 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-GREENE-
LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CROCKETT-DYER-
GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.
&&
JCLHazardous weather outlook, Sep 22, 3:14 PM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT FRI SEP 22 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND TUPELO ARE IN THE SLIGHT RISK AREA. STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL EXISTS THROUGHOUT THE ATMOSPHERE. CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID- SOUTH WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON SATURDAY. JFB
In the hours before
Local storm report, Sep 22, 10:10 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
0735 PM TORNADO 5 W POCAHONTAS 36.26N 91.06W
09/22/2006 RANDOLPH AR CO-OP OBSERVER
VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.
0752 PM TORNADO MAYNARD 36.42N 90.90W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD
1000 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.
1000 PM FUNNEL CLOUD RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
FUNNEL CLOUD OVER RAVENDEN SPRINGS
&&
MRMLocal storm report, Sep 22, 10:42 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL DALTON 36.42N 91.15W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZE HAIL IN DALTON
0354 PM TSTM WND DMG DALTON 36.42N 91.15W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
SEVERAL TREES DOWN IN DALTON
0400 PM HAIL W RAVENDEN 36.24N 91.25W
09/22/2006 E1.00 INCH LAWRENCE AR PUBLIC
HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
PEA SIZED TO QUARTER HAIL.
0410 PM HAIL POCAHONTAS 36.26N 90.97W
09/22/2006 M0.88 INCH RANDOLPH AR LAW ENFORCEMENT
NICKEL SIZED HAIL IN POCAHONTAS
0410 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES DOWN IN POCAHONTAS.
0415 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
RANDOLPH
0430 PM TSTM WND DMG CORNING 36.41N 90.59W
09/22/2006 CLAY AR TRAINED SPOTTER
SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
80 TO 85 MPH.
0430 PM HAIL CORNING 36.41N 90.59W
09/22/2006 M1.00 INCH CLAY AR TRAINED SPOTTER
ONE INCH HAIL IN CORNING
0452 PM TSTM WND DMG BIGGERS 36.33N 90.81W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
TREES AND POWER LINES DOWN
0452 PM TSTM WND DMG REYNO 36.36N 90.76W
09/22/2006 CLAY AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG N MALDEN 36.58N 89.98W
09/22/2006 DUNKLIN MO BROADCAST MEDIA
TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
OF RESIDENCES BLOWN OFF.
0514 PM TORNADO KNOBEL 36.32N 90.60W
09/22/2006 CLAY AR LAW ENFORCEMENT
TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
THE TOWN OF CORNING NEAR KNOBEL.
0521 PM HAIL PIGGOTT 36.38N 90.20W
09/22/2006 M1.75 INCH CLAY AR TRAINED SPOTTER
GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
AND 135
0544 PM TORNADO NIMMONS 36.31N 90.09W
09/22/2006 CLAY AR BROADCAST MEDIA
TORNADO ON GROUND
0545 PM TORNADO 1 W KENNETT 36.24N 90.07W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84
0637 PM TORNADO TIPTONVILLE 36.38N 89.47W
09/22/2006 LAKE TN LAW ENFORCEMENT
TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED
0700 PM TORNADO RAVENDEN 36.24N 91.25W
09/22/2006 LAWRENCE AR BROADCAST MEDIA
TORNADO ON GROUND BY KAIT STORM CHASE TEAM
0708 PM HAIL 5 W UNION CITY 36.42N 89.14W
09/22/2006 M0.50 INCH OBION TN EMERGENCY MNGR
HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.
0714 PM TSTM WND DMG 5 W UNION CITY 36.42N 89.14W
09/22/2006 OBION TN EMERGENCY MNGR
SEVERAL TREES DOWN ALONG HWY 22
0735 PM TORNADO 5 W POCAHONTAS 36.26N 91.06W
09/22/2006 RANDOLPH AR CO-OP OBSERVER
VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.
0752 PM TORNADO MAYNARD 36.42N 90.90W
09/22/2006 RANDOLPH AR LAW ENFORCEMENT
TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD
1000 PM FUNNEL CLOUD RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 RANDOLPH AR EMERGENCY MNGR
FUNNEL CLOUD OVER RAVENDEN SPRINGS
1000 PM HAIL RAVENDEN SPRINGS 36.31N 91.22W
09/22/2006 M1.00 INCH RANDOLPH AR EMERGENCY MNGR
QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.
1015 PM TSTM WND DMG HOLCOMB 36.40N 90.02W
09/22/2006 DUNKLIN MO AMATEUR RADIO
TREES DOWN AND POWER OUTAGES OVER NORTHERN HALF OF
DUNKLIN COUNTY.
1015 PM FLASH FLOOD HOLCOMB 36.40N 90.02W
09/22/2006 DUNKLIN MO LAW ENFORCEMENT
SOME ROADS FLOODED OVER THE NORTHERN HALF OF DUNKLIN
COUNTY. ALONG WITH HWY 25 AND SOME SECONDARY ROADS
FLOODED.
&&
MRMSpecial weather statement, Sep 22, 10:58 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1058 PM CDT FRI SEP 22 2006 TNZ001-230415- LAKE TN- 1058 PM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAKE COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF TIPTONVILLE TO 9 MILES WEST OF TIPTONVILLE AT 1058 PM CDT...MOVING EAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 22, 11:20 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1120 PM CDT FRI SEP 22 2006 TNZ002-230445- OBION TN- 1120 PM CDT FRI SEP 22 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY. A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF CLAYTON TO 9 MILES SOUTHWEST OF CLAYTON AT 1120 PM CDT...MOVING EAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Sep 23, 3:28 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD PIGGOTT 36.38N 90.20W
09/23/2006 CLAY AR EMERGENCY MNGR
MOST OF CLAY COUNTY ARKANSAS DEALING WITH FLOODING. TOWNS
OF PIGGOTT AND GREENWAY AND POLLARD ESPECIALLY HIT HARD.
HWY 49 NORTH OF GREENWAY COMPLETELY SUBMERSED. WATER 6
INCHES DEEP. COUNTY ROADS FLOODED. A NUMBER OF HOMES
FLOODED.
&&
MRMLocal storm report, Sep 23, 3:47 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD PIGGOTT 36.38N 90.20W
09/23/2006 CLAY AR EMERGENCY MNGR
MOST OF CLAY COUNTY ARKANSAS DEALING WITH FLOODING. TOWNS
OF PIGGOTT AND GREENWAY AND POLLARD ESPECIALLY HIT HARD.
HWY 49 NORTH OF GREENWAY COMPLETELY SUBMERSED. WATER 6
INCHES DEEP. COUNTY ROADS FLOODED. A NUMBER OF HOMES
FLOODED.
0310 AM FLASH FLOOD MAYNARD 36.42N 90.90W
09/23/2006 RANDOLPH AR LAW ENFORCEMENT
MAJOR FLOODING OVER NORTHERN SECTIONS OF RANDOLPH COUNTY.
WATER 1 FOOT DEEP AT INTERSECTION OF HWY 90 AND 251.
HOMES FLOODING ALONG HWY 115 IN MAYNARD
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:12 PM CDT | Tornado Warning | MEG | Dunklin | 33 min |
| Sep 22, 9:18 PM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| Sep 22, 10:06 PM CDT | Tornado Warning | MEG | Dunklin | 54 min |
| Sep 22, 10:45 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 26 min |
| Sep 23, 2:23 AM CDT | Flash Flood Warning | MEG | Dunklin | 5 hr |
| Sep 23, 3:11 AM CDT | Flood Watch | MEG | Dunklin, Pemiscot | 11 hr |
| Sep 23, 7:00 AM CDT | Flash Flood Warning | MEG | Dunklin | 6 hr |
| Sep 23, 7:38 AM CDT | Flash Flood Warning | MEG | Pemiscot | 5 hr |
| Sep 23, 12:52 PM CDT | Flash Flood Warning | MEG | Dunklin | 3 hr |
| Sep 22, 7:19 PM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 26 min |
| Sep 22, 7:59 PM CDT | Tornado Warning | MEG | Madison | 18 min |
| Sep 22, 8:08 PM CDT | Tornado Warning | MEG | Carroll, Henderson | 19 min |
| Sep 23, 5:27 AM CDT | Flash Flood Warning | MEG | Henry, Weakley | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.